Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 72, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 31, 2012, 4:34 PM EDT for Blount County, Sevier County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 4:34 PM EDT (20:34 UTC)
- Expired
- Mar 31, 2012, 5:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 61 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
525
WUUS54 KMRX 312034
SVRMRX
TNC009-155-312115-
/O.NEW.KMRX.SV.W.0072.120331T2034Z-120331T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
434 PM EDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN EAST TENNESSEE...
WESTERN SEVIER COUNTY IN EAST TENNESSEE...
* UNTIL 515 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHEAST OF KNOXVILLE...AND WAS MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EAGLETON VILLAGE AROUND 445 PM EDT.
OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE
SEYMOUR...WILDWOOD...MARYVILLE...WALLAND...TOWNSEND AND WEARS VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THIS
EVENING FOR SOUTHEAST TENNESSEE.
&&
LAT...LON 3588 8401 3589 8399 3587 8398 3587 8394
3584 8389 3584 8385 3592 8374 3563 8347
3556 8369 3556 8376 3551 8385 3552 8387
TIME...MOT...LOC 2033Z 332DEG 19KT 3589 8388
$$
DMG2 follow-up statements
125
WWUS54 KMRX 312058
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
458 PM EDT SAT MAR 31 2012
TNC009-155-312115-
/O.CON.KMRX.SV.W.0072.000000T0000Z-120331T2115Z/
SEVIER TN-BLOUNT TN-
458 PM EDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BLOUNT AND SEVIER COUNTIES...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WALLAND...OR 12 MILES EAST OF
ALCOA...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF BLOUNT
AND SEVIER COUNTIES...INCLUDING THE FOLLOWING LOCATIONS... TOWNSEND
AND WEARS VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3556 8376 3562 8380 3576 8385 3584 8389
3584 8385 3592 8374 3563 8347 3556 8369
TIME...MOT...LOC 2057Z 321DEG 22KT 3577 8375
$$
13385
WWUS54 KMRX 312114
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 PM EDT SAT MAR 31 2012
TNC009-155-312124-
/O.EXP.KMRX.SV.W.0072.000000T0000Z-120331T2115Z/
SEVIER TN-BLOUNT TN-
514 PM EDT SAT MAR 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR BLOUNT AND SEVIER COUNTIES
WILL EXPIRE AT 515 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING FOR BLOUNT AND SEVIER COUNTIES WILL
BE ALLOWED TO EXPIRE.
&&
LAT...LON 3556 8376 3562 8380 3576 8385 3584 8389
3584 8385 3592 8374 3563 8347 3556 8369
TIME...MOT...LOC 2114Z 321DEG 22KT 3569 8367
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:59 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 31, 2:59 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 259 PM EDT SAT MAR 31 2012 .SHORT TERM...(TONIGHT AND SUNDAY)...WEAK FRONTAL BOUNDARY SAGGING SOUTH INTO THE AREA IS COMBINING WITH A WEAK UPPER IMPULSE TO BRING SOME SHOWERS AND THUNDERSTORMS TO THE AREA. THESE SHOULD DIMINISH THIS EVENING...AND EXPECT SOME PATCHY FOG LATE TONIGHT. WITH FRONTAL BOUNDARY STILL IN THE AREA SUNDAY MAY SEE SOME AFTERNOON CONVECTION AGAIN...SO WILL CARRY SLIGHT CHANCE POPS SUNDAY AFTERNOON. MAV TEMPS LOOK A BIT TOO LOW TONIGHT AND TOO HIGH SUNDAY...SO WILL BLEND IN SOME OF THE MET TEMPS TO MAKE THE RANGE A BIT SMALLER. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...A DIRTY RIDGE WILL SUMMARIZE THE WEATHER PATTERN FOR THE UPCOMING WEEK. FLOW OVER THE TOP OF THE RIDGE WILL PERMIT WEAK DISTURBANCES TO PLAY WITH THE CWA /ESPECIALLY NORTHEAST HALF/ AND FOCUS CONVECTIVE ACTIVITY...HOWEVER EVEN WHEN SUCH DISTURBANCES ARE ABSENT...THE WARM AND SORTA HUMID AIR WILL YIELD ISOLATED CONVECTION MOST AFTERNOONS/EVENINGS. ONLY AFTER A CLOSED LOW MOVES THROUGH THE AREA /THAT FOR NOW THE GFS..DGEX..AND ECMWF AMAZINGLY AGREE ON/ DURING LATE THURSDAY AND FRIDAY DO WE POTENTIALLY GET A COUPLE DAYS OF FAIR AND QUIET WEATHER FOR NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 56 84 59 87 60 / 20 20 10 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 79 59 85 59 / 20 20 40 30 30 OAK RIDGE, TN 53 80 58 85 59 / 20 20 40 30 30 TRI CITIES AIRPORT, TN 46 76 54 80 54 / 10 20 50 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW/GC
Hazardous weather outlook, Mar 31, 2:45 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT SAT MAR 31 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 245 PM EDT SAT MAR 31 2012 /145 PM CDT SAT MAR 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL RUMBLE ACROSS EAST TENNESSEE... SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EVENING. SOME STORMS MAY POSSIBLY BECOME SEVERE...MAINLY OVER EAST TENNESSEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR POTENTIAL SEVERE THUNDERSTORMS THIS SATURDAY AFTERNOON AND EVENING.
In the hours before
Local storm report, Mar 31, 3:46 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL LOUDON 35.74N 84.36W
03/31/2012 E1.75 INCH LOUDON TN LAW ENFORCEMENT
&&
KGUILLETLocal storm report, Mar 31, 4:03 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
403 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 1 ENE CLINTON 36.10N 84.11W
03/31/2012 E1.50 INCH ANDERSON TN 911 CALL CENTER
&&
JWINTONLocal storm report, Mar 31, 4:21 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 W POWELL 36.03N 84.05W
03/31/2012 E0.75 INCH KNOX TN TRAINED SPOTTER
PEA UP TO PENNY SIZE HAIL
&&
JWINTONLocal storm report, Mar 31, 4:22 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL KNOXVILLE 35.97N 83.95W
03/31/2012 E0.50 INCH KNOX TN TRAINED SPOTTER
&&
JWINTONLocal storm report, Mar 31, 4:23 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
423 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL KNOXVILLE 35.97N 83.95W
03/31/2012 E1.00 INCH KNOX TN TRAINED SPOTTER
&&
JWINTONLocal storm report, Mar 31, 4:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
432 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL SODDY-DAISY 35.26N 85.17W
03/31/2012 E1.00 INCH HAMILTON TN TRAINED SPOTTER
&&
JWINTONThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:59 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 31 min |
| Mar 31, 2:30 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Union | 45 min |
| Mar 31, 3:27 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 48 min |
| Mar 31, 3:58 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 47 min |
| Mar 31, 4:00 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 45 min |
| Mar 31, 4:12 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 63 min |
| Mar 31, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 61 min |
| Mar 31, 4:50 PM EDT | Areal Flood Advisory | MRX | Hamilton, Sequatchie | 115 min |
| Mar 31, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.